February 1967

Thrombocytopenic Purpura Following Live Measles Vaccine

Author Affiliations

Brooklyn, NY
From the Division of Hematology (Dr. Morrison), departments of pediatrics (Dr. Bachand) and medicine (Dr. Rubenstein), Jewish Hospital of Brooklyn, NY.

Am J Dis Child. 1967;113(2):283-285. doi:10.1001/archpedi.1967.02090170147020

ACTIVE measles vaccination, which began in 19581 and was licensed in 1963, has become a routine part of the pediatric immunization regimen. During these eight years of experience with killed and live measles vaccines, very few complications, other than those related to the severity of the infection induced, have been encountered. This case may represent one of these rare complications, since this is the first published account of an instance of thrombocytopenic purpura following live measles vaccination. We are aware of the fact that one may consider thrombocytopenic purpura as being idiopathic and perhaps coincidental to measles vaccination. Certainly, more reports are awaited to confirm the possible relationship between thrombocytopenic purpura and live measles vaccination. Nevertheless, we intend to demonstrate that, after live measles vaccine, this patient presented symptoms similar to those of a mild case of measles without morbillous eruption and then demonstrated thrombocytopenic purpura, which had all

First Page Preview View Large
First page PDF preview
First page PDF preview